Ask an expert
Question

20 Dec 2004

Constipation with Iron
Can you get constipation with taking iron supplements? it is the vital iron supplement. My wife has low iron but doesn't take the pills as she says that it causes constipation.
Answer 405 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Iron can definitely cause constipation. She may try to reduce the dosage should her problem persist. Changing the form of iron salt may be usefull or a product like duphalac may help to soften stool
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19326 votes
Vote